Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Trichomonas contraction, vaginal irritation and pinkish discharge after treatment

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4553 Questions
I had trichnomoas 2 weeks ago, but was treated asap when I find out but a day later after being treated my vaginal became more irritated than ever, and I noticed an pinkish meaty discharge, do u have an idea what this could be?
Posted Sat, 21 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Aashish Raghu 15 minutes later

Thanks for the query.

Could you please be more specific on what kind of treatment you received for Trichomoniasis

Is the discharge creamy in nature, is there any foul smell

Do you have any burning sensation on passing urine

Is it time for your periods

If you had done douching there would be chance of vaginal irritation for a few days.

The current treatment is usually yourself and your partner are treated with Metronidazole for 7 days. Vaginal douching is usually not recommended because it can alter the bacteria in the vagina and prone you for various fungal and bacterial infection.

It is possible that you may have had mixed infection and not only trichomonas.

Other possibility can be possible hormone disturbance which can alter the vaginal secretions and is removing part of the old menses and/or eroded skin due to possible infection which may have accumulated as well.

You can wait for a couple of days if it does not get worse. Drink plenty of water to prevent possible infections. Avoid having sex till then. Avoid douching vagina.

If it is not subsiding you can consult your Gynaecologist and get a solution to this problem as the doctor may need to do few tests to rule out infection like Bacterial vaginosis and other possible associated infections.

I hope I have answered your query. I will be available to answer your further queries.


Above answer was peer-reviewed by
Follow-up: Trichomonas contraction, vaginal irritation and pinkish discharge after treatment 46 minutes later
I was treated one dose of Metroidazole, before being treated the only symptom I had was an foul odor but after being treated the odor went away to lead me thinking I was find until the irritation began and the discharge. Its not time for my menstrual I had a period a month ago and it stay on for a week and 2 weeks later I had another period, so that really did scared me. I don't douch. Although the irritation is not as worse as it has been, I still have the discharge. I hope this addition information help Thank You
Answered by Dr. Aashish Raghu 11 minutes later

This appears to be failure in adequate treatment in your situation.

Metronidazole should be given for twice a day for 7 days to both your partner and yourself as this disease is sexually transmitted.

You need to clear this infection with proper therapy otherwise it can persist and can cause problems like miscarriage when you plan to get pregnant.

Do consult your Doctor an also get tested for possible other co-infections which may also be there and get rid of all the infections at once.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor